CaltechAUTHORS
  A Caltech Library Service

The calculation of some Batchelor flows: The Sadovskii vortex and rotational corner flow

Moore, D. W. and Saffman, P. G. and Tanveer, S. (1988) The calculation of some Batchelor flows: The Sadovskii vortex and rotational corner flow. Physics of Fluids, 31 (5). pp. 978-990. ISSN 0031-9171. http://resolver.caltech.edu/CaltechAUTHORS:MOOpof88

[img]
Preview
PDF
See Usage Policy.

1251Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:MOOpof88

Abstract

Steady, inviscid, incompressible, two-dimensional flows with vortex patches bounded by vortex sheets (Batchelor flows) are calculated numerically. Two particular cases are considered: the vortex on a plane wall (Sadovskii vortex) and the vortex in a right-angled corner. Nonlinear integral equations are derived for the shape of the bounding vortex sheet which are solved numerically. Two different formulations are employed to check the results. Previous results by Sadovskii [Appl. Math. Mech. 35, 773 (1971)] and Chernyshenko (Royal Aircraft Establishment library translations Report No. 2133, 1983) for specific values of the parameters are confirmed. Only symmetrical solutions are found to exist.


Item Type:Article
Additional Information:Copyright © 1988 American Institute of Physics. Received 27 August 1987; accepted 29 January 1988.
Subject Keywords:LAMINAR FLOW, STEADY−STATE CONDITIONS, INCOMPRESSIBLE FLOW, IDEAL FLOW, VORTICES, NUMERICAL SOLUTION, NONLINEAR PROBLEMS, INTEGRAL EQUATIONS, ROTATION
Record Number:CaltechAUTHORS:MOOpof88
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:MOOpof88
Alternative URL:http://dx.doi.org/10.1063/1.866718
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10159
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:15 Apr 2008
Last Modified:26 Dec 2012 09:57

Repository Staff Only: item control page